Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 4, 2021, 3:28 PM MDT for Silver Bow County, Montana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 3:28 PM MDT (21:28 UTC)
- Expired
- Jul 4, 2021, 4:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Missoula, MT
County Silver Bow County, MT
The radar
The Missoula radar (KMSX), 143 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3019 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
519
WWUS85 KMSO 042128
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
328 PM MDT Sun Jul 4 2021
MTZ007-042200-
Butte/Blackfoot Region MT-
328 PM MDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEER LODGE...NORTH
CENTRAL SILVER BOW AND SOUTHERN POWELL COUNTIES UNTIL 400 PM MDT...
At 327 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gregson Hot Springs, or 10 miles east of Anaconda, moving northeast
at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Silver Bow, Walkerville, Warm Springs, Gregson Hot Springs,
Crackerville, Opportunity and Ramsay.
LAT...LON 4633 11245 4628 11256 4625 11257 4624 11260
4622 11257 4618 11257 4618 11251 4614 11252
4609 11247 4607 11246 4596 11280 4612 11293
4630 11257 4629 11255 4637 11243
TIME...MOT...LOC 2127Z 239DEG 34KT 4608 11277
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:47 PM MDT, 41 minutes earlier.
Area forecast discussion, Jul 4, 2:47 PM MDT, 41 minutes before
Area Forecast Discussion National Weather Service Missoula MT 247 PM MDT Sun Jul 4 2021 .DISCUSSION...A few thunderstorms have developed across parts of southwest Montana and in Lemhi county, Idaho. This convection, which will produce brief heavy rain, gusty winds, and lightning, will move east of the region by early evening. High pressure will strengthen over the Northern Rockies Monday and Tuesday. Dry conditions with temperatures in the mid and upper 90s will occur across western Montana. Central Idaho will continue to be hot with the lower valleys reaching the mid 100s each day. A change in the weather pattern will occur Wednesday and Thursday as a pretty strong shortwave will approach the region. There will be some moisture to produce some scattered thunderstorms across western Montana, however the bigger impact Wednesday will be increasing westerly winds with pressure gradients tightening from the approaching front. The mainly dry cold front will pass through the region Wednesday night and Thursday. Westerly winds with gusts of 20-30 mph are expected. One good piece of news with this front is that temperatures will lower some 5-10 degrees over the region. Many locations may not reach 90 degrees, which hasn't happened since June 27th, 2021. Unfortunately, that news is temporary, since strong high pressure will redevelop Friday and bring a return of temperatures back into the 90s, with triple digits in the Camas Prairie and lower valleys of central Idaho. && .AVIATION...High density altitudes continue under dominant high pressure. Scattered thunderstorms are possible at both KBTM and KSMN through 05/0200Z. Lightning, gusty winds greater than 35 knots, and heavy rain will be the main impacts. Otherwise, hot and dry conditions prevail for the rest of the Northern Rockies. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...&&
In the hours before
Special weather statement, Jul 4, 3:28 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
328 PM MDT Sun Jul 4 2021
MTZ007-042200-
Butte/Blackfoot Region MT-
328 PM MDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEER LODGE...NORTH
CENTRAL SILVER BOW AND SOUTHERN POWELL COUNTIES UNTIL 400 PM MDT...
At 327 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gregson Hot Springs, or 10 miles east of Anaconda, moving northeast
at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Silver Bow, Walkerville, Warm Springs, Gregson Hot Springs,
Crackerville, Opportunity and Ramsay.
LAT...LON 4633 11245 4628 11256 4625 11257 4624 11260
4622 11257 4618 11257 4618 11251 4614 11252
4609 11247 4607 11246 4596 11280 4612 11293
4630 11257 4629 11255 4637 11243
TIME...MOT...LOC 2127Z 239DEG 34KT 4608 11277The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:28 PM MDT | Special Weather Statement | MSO | Silver Bow | 47 min |
| Jul 3, 10:03 PM MDT | Special Weather Statement | MSO | Silver Bow | 42 min |
| Jul 4, 4:15 PM MDT | Special Weather Statement | MSO | Silver Bow | 30 min |
| Jul 4, 4:24 PM MDT | Special Weather Statement | MSO | Deer Lodge | 36 min |
| Jul 3, 7:07 PM MDT | Special Weather Statement | MSO | Lemhi | 38 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.